Eur J Pediatr Surg 1995; 5(4): 240-242
DOI: 10.1055/s-2008-1066215
Case report

© Georg Thieme Verlag KG Stuttgart · New York

Intestinal Atresia Following Intraamniotic Use of Dyes

S.  Glüer
  • Kinderchirurgische Abteilung (Direktor: Prof. Dr. H. Mildenberger), Medizinische Hochschule Hannover, Germany
Further Information

Publication History

Publication Date:
25 March 2008 (online)

Abstract

Since 1990 avoidance of methylene blue as a dye in diagnostic amniocentesis is recommended. This is a result of the observation that a high incidence of jejunoileal atresia appeared in twin pregnancies following intraamniotic injection of methylene blue.

We report four further cases of jejunoileal atresia in twins after intraamniotic injection of dyes since 1991. We describe the clinical course, discuss possible teratogenic mechanisms and emphasize again that synthetic dyes should not be used in second trimester amniocentesis.

Zusammenfassung

Seit 1990 wird vor der Anwendung von Methylenblau bei der diagnostischen Amniozentese gewarnt. Das ist Folge der Beobachtung, daß nach der intraamnialen Injektion von Methylenblau bei Zwillingsschwangerschaften gehäuft Dünndarmatresien aufgetreten sind.

Wir berichten über vier weitere Fälle von Dünndarmatresien bei Zwillingen nach intraamnialer Injektion von Farbstoffen seit 1991. Der klinische Verlauf der Fälle wird dargestellt, die mögliche Teratogenese diskutiert und erneut vor der Verwendung von synthetischen Farbstoffen bei der Fruchtwasserpunktion im II. Trimenon gewarnt.